Alert archive / Texas / Red Flag Warnings in 2009

Red Flag Warning 9, NWS Fort Worth, TX

March 3, 200924 counties in Texas

NWS Fort Worth, TX issued this red flag warning at Mar 3, 2009, 3:48 AM CST for 24 counties in Texas. It took effect at Mar 3, 2009, 11:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 3, 2009, 3:48 AM CST (09:48 UTC)
In effect from
Mar 3, 2009, 11:00 AM CST
Expired
Mar 3, 2009, 8:00 PM CST
In force
9 hr
Issued by
NWS Fort Worth, TX
All 24 counties

Bell County, TX, Bosque County, TX, Comanche County, TX, Cooke County, TX, Coryell County, TX, Denton County, TX, Eastland County, TX, Erath County, TX, Hamilton County, TX, Hill County, TX, Hood County, TX, Jack County, TX, Johnson County, TX, Lampasas County, TX, McLennan County, TX, Mills County, TX, Montague County, TX, Palo Pinto County, TX, Parker County, TX, Somervell County, TX, Stephens County, TX, Tarrant County, TX, Wise County, TX, Young County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 60 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 9.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2009-03-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2009-03-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 121 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2778 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
121 m²/s²
0-3 km storm-relative helicity
372 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KFWD 030948
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
348 AM CST TUE MAR 3 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING ALONG AND WEST OF INTERSTATE 35 DUE TO STRONG SOUTH WINDS
AND LOW RELATIVE HUMIDITIES...

.BY LATE MORNING...SOUTHERLY WINDS AT 15 TO 20 MPH ARE EXPECTED
ACROSS THE REGION WITH WIND SPEEDS INCREASING TO 20 TO 25 MPH IN
THE AFTERNOON HOURS. WIND GUSTS UP TO 35 MPH ARE ALSO POSSIBLE.
DESPITE THE SOUTH WINDS...LOW LEVEL MOISTURE REMAINS LOW AND
RELATIVE HUMIDITIES ACROSS THE WESTERN HALF OF NORTH TEXAS WILL
RANGE FROM THE TEENS TO 30 PERCENT. CONDITIONS ARE EXPECTED TO
IMPROVE DURING THE EARLY EVENING HOURS AS THE RELATIVE HUMIDITIES
INCREASE...BUT BREEZY WINDS CAN BE EXPECTED TONIGHT.

TXZ091-092-100>103-115>118-129>133-141>145-156>159-031800-
/O.NEW.KFWD.FW.W.0009.090303T1700Z-090304T0200Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
348 AM CST TUE MAR 3 2009

...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM CST
THIS EVENING. 

SOUTH WINDS AT 15 TO 25 MPH CAN BE EXPECTED TODAY WITH THE
STRONGEST WINDS OCCURRING DURING THE AFTERNOON HOURS. THIS
AFTERNOON...RELATIVE HUMIDITIES WILL FALL TO VALUES BELOW 30
PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS
THE WESTERN HALF OF NORTH TEXAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$

82/JLD
3 follow-up statements
698 
WWUS44 KFWD 031707
RFWFWD

RED FLAG WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1110 AM CST TUE MAR 3 2009

...A RED FLAG WARNING IS IN EFFECT THIS AFTERNOON AND EARLY
EVENING ALONG AND WEST OF INTERSTATE 35 DUE TO STRONG SOUTH WINDS
AND LOW RELATIVE HUMIDITIES...

.SOUTHERLY WINDS AT 15 TO 20 MPH ARE EXPECTED ACROSS THE REGION WITH 
WIND SPEEDS INCREASING TO 20 TO 25 MPH TODAY. WIND GUSTS UP TO 35 
MPH ARE ALSO POSSIBLE. DESPITE THE SOUTH WINDS...LOW LEVEL MOISTURE 
REMAINS LOW AND RELATIVE HUMIDITIES ACROSS THE WESTERN HALF OF NORTH 
TEXAS WILL RANGE FROM THE TEENS TO 30 PERCENT. CONDITIONS ARE 
EXPECTED TO IMPROVE DURING THE EARLY EVENING HOURS AS THE RELATIVE 
HUMIDITIES INCREASE...BUT BREEZY WINDS CAN BE EXPECTED TONIGHT.

TXZ091-092-100>103-115>118-129>133-141>145-156>159-032200-
/O.NEW.KFWD.FW.W.0009.090303T1700Z-090304T0200Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
1110 AM CST TUE MAR 3 2009

...RED FLAG WARNING IN EFFECT UNTIL 8 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A RED FLAG 
WARNING...WHICH IS IN EFFECT UNTIL 8 PM CST THIS EVENING. 

SOUTH WINDS AT 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH CAN BE 
EXPECTED TODAY WITH THE STRONGEST WINDS OCCURRING DURING THE 
AFTERNOON HOURS. THIS AFTERNOON...RELATIVE HUMIDITIES WILL FALL TO 
VALUES BELOW 30 PERCENT. THIS WILL CREATE CRITICAL FIRE WEATHER 
CONDITIONS ACROSS THE WESTERN HALF OF NORTH TEXAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND DRY VEGETATION WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. AVOID ALL OUTSIDE BURNING
AND WELDING TODAY. DO NOT TOSS LIT CIGARETTE BUTTS OUTSIDE.
REPORT WILD FIRES TO THE NEAREST FIRE DEPARTMENT OR LAW
ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 032114
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
314 PM CST TUE MAR 3 2009

...A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM ALONG AND
WEST OF INTERSTATE 35 DUE TO STRONG SOUTH WINDS AND LOW RELATIVE
HUMIDITIES...

TXZ091-092-100>103-115>118-129>133-141>145-156>159-040200-
/O.CON.KFWD.FW.W.0009.000000T0000Z-090304T0200Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
314 PM CST TUE MAR 3 2009

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CST THIS EVENING.

SOUTH WINDS AT 15 TO 25 MPH WITH GUSTS TO NEAR 30 MPH AND RELATIVE
HUMIDITY VALUES BELOW 30 PERCENT WILL COMBINE TO CREATE CRITICAL
FIRE WEATHER CONDITIONS ALONG AND WEST OF THE I-35 CORRIDOR
THROUGH 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE OCCURRING. AVOID ALL OUTSIDE BURNING AND WELDING TODAY. DO NOT
TOSS LIT CIGARETTE BUTTS OUTSIDE. REPORT WILD FIRES TO THE NEAREST
FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE.

$$
000 
WWUS84 KFWD 040135
RFWFWD

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE FORT WORTH TX
735 PM CST TUE MAR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 8PM...

TXZ091-092-100>103-115>118-129>133-141>145-156>159-040245-
/O.EXP.KFWD.FW.W.0009.000000T0000Z-090304T0200Z/
MONTAGUE-COOKE-YOUNG-JACK-WISE-DENTON-STEPHENS-PALO PINTO-PARKER-
TARRANT-EASTLAND-ERATH-HOOD-SOMERVELL-JOHNSON-COMANCHE-MILLS-
HAMILTON-BOSQUE-HILL-LAMPASAS-CORYELL-BELL-MCLENNAN-
735 PM CST TUE MAR 3 2009

...RED FLAG WARNING WILL EXPIRE AT 8 PM CST THIS EVENING...

WINDS HAVE DECREASED TO AROUND 10 MPH AND RELATIVE HUMIDITY VALUES
WILL INCREASE THIS EVENING. THEREFORE...THE RED FLAG WARNING WILL
EXPIRE AT 8PM.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this red flag warning went out at Mar 2, 11:11 PM CST, 4 hours 37 minutes earlier.

Area forecast discussion, Mar 2, 11:11 PM CST, 4 hours 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1111 PM CST MON MAR 2 2009

.AVIATION...
/06Z TAFS/
LITTLE CHANGE FROM PREVIOUS TAFS. EXPECT HIGH CLOUDS AND SOUTHEAST
WINDS THROUGH THE PERIOD. WINDS WILL RANGE FROM 15 TO 25KTS
TUESDAY AFTERNOON. LOW CLOUDS AROUND 1000FT SHOULD MOVE INTO SITES
NEAR DAWN WEDNESDAY...BUT WILL ALLOW 12Z TAFS TO ASSESS.

SCHULTZ

&&

.UPDATE...
STREAM OF HIGH CLOUDS CONTINUES ACROSS NORTH TEXAS AROUND
PERIPHERY OF UPPER RIDGING THIS EVENING. EXPECT THE HIGH CLOUDS TO
LINGER AROUND FOR MUCH OF THE NIGHT BEFORE THINNING OUT AROUND
MORNING. LITTLE CHANGE TO THE CURRENT FORECAST OTHER THAN TO TWEAK
THE SKY GRIDS AND UPDATE HOURLY TRENDS. WARMING TREND TO CONTINUE
THROUGH THE MIDDLE OF THE WEEK WITH TEMPS EXPECTED TO BE 4-7
DEGREES WARMER TOMORROW AFTERNOON.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 252 PM CST MON MAR 2 2009/
WARM UP EXPECTED TO CONTINUE THROUGH THURSDAY...THE WARMEST DAY
THIS WEEK. DRY WEATHER WILL PERSIST THROUGH SATURDAY EVENING WHEN
UPPER RIDGE FINALLY MOVES EAST OF THE AREA...ALLOWING SOUTHWEST FLOW
ALOFT AND A DEVELOPING SURFACE LOW IN THE PLAINS TO HELP OPEN UP
THE GULF. HUMIDITY RETURNS BY WEDNESDAY WHEN 50S DEW POINTS MAKE
IT TO EASTERN THREE FOURTHS OF NORTH TEXAS...WITH 60S DEW POINTS
EXPECTED IN EASTERN AREAS BY SATURDAY AS WELL.

ON SUNDAY...UPPER DISTURBANCE IS PROGGED BY GFS TO MOVE THROUGH
AREA. ECMWF HAS THIS DISTURBANCE FARTHER WEST AND HAS MORE
ISOLATED POPS THROUGH MONDAY MORNING...SO LOWERED SUNDAY CHANCES
TO SLIGHT AND KEPT MONDAY AT SLIGHT CHANCE AS WELL.

FIRE DANGER REMAINS ELEVATED IN WESTERN COUNTIES TUESDAY...AS
WINDS 15 TO 20 MPH AND AFTERNOON RELATIVE HUMIDITIES NEAR OR BELOW
30 PERCENT OCCUR. THE ELEVATED FIRE DANGER IS EXPECTED TO CONTINUE
THROUGH THURSDAY IN WESTERN COUNTIES.

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  40  67  50  78  60 /   0   0   0   0   5
WACO, TX              39  68  53  78  60 /   0   0   0   0   5
PARIS, TX             32  59  40  69  55 /   0   0   0   0   5
DENTON, TX            40  67  50  79  59 /   0   0   0   0   5
MCKINNEY, TX          35  63  48  74  59 /   0   0   0   0   5
DALLAS, TX            41  65  52  74  59 /   0   0   0   0   5
TERRELL, TX           37  63  49  73  59 /   0   0   0   0   5
CORSICANA, TX         37  65  49  75  60 /   0   0   0   0   5
TEMPLE, TX            38  68  52  77  60 /   0   0   0   0   5

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 2, 6:58 PM CST, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
658 PM CST MON MAR 2 2009

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-040100-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
658 PM CST MON MAR 2 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
HIGH FIRE DANGER WILL CONTINUE ACROSS NORTH TEXAS THROUGH SUNDAY...
GENERALLY ALONG AND WEST OF INTERSTATE 35.

THUNDERSTORMS WILL BE POSSIBLE SUNDAY THROUGH MONDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Texas, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.